Wildfire, Moses Lake Area
- When
- June 29, 9:00 PM PST to June 30, 11:00 AM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Newspaper
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
A wildfire burned 700 acres just south of Othello along Highway 24. The fire began in an orchard above Linda Lake.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A wildfire burned 700 acres just south of Othello along Highway 24. The fire began in an orchard above Linda Lake. Westerly winds fanned the fire through grass and sagebrush.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 29, 6:31 PM PST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 731 PM PDT SUN JUN 29 2008 .SYNOPSIS...MANY LONG STANDING TEMPERATURE RECORDS WILL BE THREATENED TOMORROW AS A STRONG RIDGE OF HIGH PRESSURE BRINGS HOT CONDITIONS TO THE INLAND NORTHWEST. THIS RIDGE WILL BEGIN TO BREAK DOWN MONDAY NIGHT INTO TUESDAY...BRINGING THE POTENTIAL FOR THUNDERSTORMS TO MUCH OF THE REGION. FOR LATE WEEK AND THE WEEKEND...THE ENTIRE PACIFIC NORTHWEST WILL REMAIN UNDER THE INFLUENCE OF WARM BUT MOIST SOUTHWEST FLOW. THIS WILL KEEP THE THREAT OF ISOLATED THUNDER IN THE FORECAST FOR MOST ZONES EACH DAY. && .DISCUSSION... THIS EVENING AND THE REMAINDER OF TONIGHT...MASS OF CONVECTION ASSOCIATED WITH WEAK UPPER LEVEL IMPULSE CONTINUES TO DRIFT NNW THIS EVENING ACROSS CENTRAL OR AND SC WA. AT ITS CURRENT PACE IT SHOULD ENTER THE EXTREME SW PORTIONS OF OUR CWA BETWEEN 800-900PM. THESE STORMS COULD IMPACT SOUTHERN PORTIONS OF GRANT...DOUGLAS...AND CHELAN COUNTIES. THUS FAR MUCH OF THE ACTIVITY HAS BEEN STRONG TO LOCALLY SEVERE...BUT DO NOT ANTICIPATE THIS TO BE THE CASE AS IT NEARS OUR CWA. BY THIS TIME THE CONVECTION WILL BE FIGHTING THE WEAKER DIURNAL HEATING AND THE GRADUAL WEAKENING OF THE UPPER LEVEL DISTURBANCE. NONETHELESS...IT WILL NOT LIKELY TAPER OFF WITH THE SETTING SUN...AS IN SITU MID-LEVEL LAPSE RATES ARE QUITE UNSTABLE ALONG THE CASCADE CREST AND EXTENDING EAST TOWARD THE WENATCHEE AREA. FORECASTS HAVE BEEN UPDATED TO RAISE POPS IN THESE AREAS...AS WELL AS INCREASE CLOUD COVER. THIS CONVECTIVE DEBRIS WILL LIKELY PUT A LID ON NOCTURNAL TEMPERATURE FALLS TONIGHT OVER THE FAR WESTERN ZONES AND AS SUCH WE WILL LIKELY RAISE VALUES DURING A LATER UPDATE. FX && .AVIATION... A STRONG UPPER-LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING LIGHT WINDS AND VFR CONDITIONS AT ALL TAF SITES THROUGH 0Z TUE. THE ONLY EXCEPTION WILL BE THE SLIGHT THREAT FOR OVERNIGHT/EARLY MORNING THUNDER ACROSS THE CENTRAL CASCADES WITH SOME CLOUD DEBRIS DRIFTING INTO THE VCNTY OF KEAT AND KMWH. KEAT WILL ALSO EXPERIENCE INCREASING NORTHWEST WINDS AFT 09Z AS THE MARINE LAYER DEEPENS ON THE WEST SIDE. WEVE ADDED SOME MID-CLOUD CEILINGS LATE MON AFTERNOON FOR KLWS AND KEAT WITH SHRA/ISOLD TSRA BEGINNING TO DEVELOP OVER THE MTNS. SBOD/BZ && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 65 97 66 88 62 90 / 0 10 30 40 30 10 COEUR DALENE 60 97 63 86 58 89 / 0 10 30 40 30 10 PULLMAN 56 95 61 88 56 91 / 0 10 40 30 20 10 LEWISTON 65 101 67 97 66 97 / 0 10 40 30 20 10 COLVILLE 56 99 59 89 56 93 / 0 10 30 40 30 10 SANDPOINT 51 93 59 83 58 86 / 0 10 30 50 30 10 KELLOGG 58 94 58 84 56 88 / 0 10 30 50 30 10 MOSES LAKE 66 101 67 98 64 99 / 10 10 20 20 10 0 WENATCHEE 72 99 71 95 68 95 / 10 20 20 20 10 0 OMAK 65 99 65 94 62 94 / 0 20 20 20 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 252 PM PDT SUN JUN 29 2008 IDZ001>004-026-027-WAZ033-036-037-302200- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS- 252 PM PDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NEAR RECORD HEAT WILL CONTINUE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS MONDAY AND TUESDAY OVER THE IDAHO PANHANDLE AND OVER THE EASTERN THIRD OF WASHINGTON. LOCALLY DAMAGING WINDS...BLOWING DUST...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS WITH THESE STORMS. HOT WEATHER THIS WEEKEND...FOLLOWED BY THE THREAT OF LIGHTNING MONDAY AND TUESDAY...WILL BRING THE POTENTIAL FOR NEW FIRE STARTS... ESPECIALLY IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER FINE FUELS ARE BECOMING DRY. WAZ034-035-038-041>044-302200- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 252 PM PDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NEAR RECORD HEAT WILL CONTINUE TODAY. ISOLATED THUNDERSTORMS TONIGHT ARE EXPECTED OVER THE CENTRAL WASHINGTON CASCADES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AND TUESDAY. HOT WEATHER THIS WEEKEND...FOLLOWED BY THE THREAT OF LIGHTNING EARLY MONDAY AND TUESDAY...WILL BRING THE POTENTIAL FOR NEW FIRE STARTS... ESPECIALLY IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER FINE FUELS ARE BECOMING DRY. WAZ031-032-302200- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- 252 PM PDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NEAR RECORD HEAT WILL CONTINUE TODAY. SCATTERED THUNDERSTORMS WITH LITTLE IF ANY RAIN WILL MOVE THROUGH THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS MONDAY AND TUESDAY OVER THE IDAHO PANHANDLE AND OVER THE EASTERN THIRD OF WASHINGTON. LOCALLY DAMAGING WINDS...BLOWING DUST...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS WITH THESE STORMS. HOT WEATHER THIS WEEKEND...FOLLOWED BY THE THREAT OF LIGHTNING MONDAY AND TUESDAY...WILL BRING THE POTENTIAL FOR NEW FIRE STARTS... ESPECIALLY IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER FINE FUELS ARE BECOMING DRY.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108857.